Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: weight gain/pharmaceutical -? For Adam

Posted by Adam on August 12, 1999, at 17:06:43

In reply to Re: weight gain/pharmaceutical -? For Adam, posted by Annie McNeil on August 12, 1999, at 13:14:20

It took a while before the weight came off, and I pretty much had to exercise and watch what I ate to make this happen.
It makes sense, really. You put on fat cells, and you've got them for life. It's so much easier to put on weight than
to get rid of it for that very reason. They remain, and essentially say "feed me" as long as they're around. The fact
that a drug probably triggered they're proliferation will not change this unfortunate scenerio, I don't think. However,
I am guessing that there are metabolic changes that occur as well, so even without trying, I can lose a little weight as
soon as the drug is gone. But it has taken some work to get close to where I was, and, well, that annoys the crap out
of me now. I was a very fit individual. To actually become a little flabby in such a short span of time was a real shock
to friends and family who hadn't seen me in a while.

As far as how long it took to gain the weight, well, it was progressive but I noticed it in like a month. I put on like
20 lbs., if not more, in less than six months, and then kind of plateaued. The weird thing was, I really didn't care
at the time. I have a number of complaints about Zoloft. I never felt like it did much for depression, and it made me
kind of complacent, apathetic perhaps, and, of course, sex was just frustrating. I won't rip on SSRIs too much, because
I know they have helped many, many people, but for me, the cumulative side effects weren't worth what I was getting out
of it. Well, OK, I will rip on SSRIs a bit. I guess what I really don't like is the fact that they are touted as being
so "clean" or side-effect free. They're not really either. I'm pretty skeptical of what the medical community (their
studies being funded largely by the industrial titans that produce these drugs) has to say about SSRIs supposed safety
and efficacy. What I see in the literature seems out of line with what I'm observing in real life.I'm not arguing that
they're ineffective. But miracle drugs they ain't, IMO.

> Hi Adam,
> How long were you off Zoloft before the weight started coming off? I've heard that the weight loss is sometimes delayed after cessation of the drug and when it does come off it's a slow process over several months. Was this true for you, or did you start to lose weight immediately? Also, did the weight gain start in the beginning of treatment or after long term use?
> Thanks,
> Annie




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Adam thread:9648